Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Apr 14, 2021, 7:49 AM CDT for Union County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2021, 7:49 AM CDT (12:49 UTC)
- Expired
- Apr 14, 2021, 8:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
County Union County, AR
The radar
The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
786
WWUS84 KSHV 141249
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
749 AM CDT Wed Apr 14 2021
ARZ072-073-LAZ004-141345-
Union AR-Columbia AR-Claiborne LA-
749 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION...SOUTHEASTERN
COLUMBIA COUNTIES IN SOUTHWESTERN ARKANSAS AND NORTHWESTERN CLAIBORNE
PARISHES UNTIL 845 AM CDT...
At 749 AM CDT, Doppler radar was tracking a strong thunderstorm over
Haynesville, or 13 miles north of Homer, moving east at 35 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
El Dorado, Norphlet, Haynesville, Emerson, Lisbon, Atlanta, Wesson,
Hew Hope, Newell, Marysville, Cairo, Noxobe, Three Creeks, Kenova and
Spotville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3288 9318 3309 9327 3337 9270 3337 9268
3336 9268 3336 9266 3337 9265 3337 9263
3336 9263 3336 9261 3320 9254
TIME...MOT...LOC 1249Z 250DEG 32KT 3299 9312
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 14, 6:35 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 14, 6:35 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 635 AM CDT Wed Apr 14 2021 AVIATION... For the 14/12Z TAF update, an active weather situation is ongoing as a warm front bisects our airspace in a line generally from KTYR to KELD. VCTS/TSRA convection continues now with MVFR/IFR cigs over most terminals, however, that activity will clear all terminals from west to east by 14/20Z. After the convection exits the area, MVFR cigs and winds from the east or northeast will persist through the rest of the period. /16/ && .PREV DISCUSSION... /issued 353 AM CDT Wed Apr 14 2021/ SHORT TERM.../Today through Thursday/ Approaching 4am this morning, a warm front bisects the majority of the Ark-La-Tex with northeast and southeast surface winds generally converging along or just near the I-30 corridor. Aloft, a low-level jet of 20-30kts remains over the warm sector. Further aloft, southwesterly mid-level flow will remain disturbed enough to instigate more convection through the morning hours. High-res model guidance has long suggested this round of storms developing along the isentropic forcing with this frontal boundary as it eventually shifts back southeast this afternoon. Afternoon highs will remain moderated by cloud cover and previous rainfall into the upper 60s, with lower 70s along the frontal boundary near our southern zones. Precipitation mostly winds down tonight with similarly moderated low temperatures in the mid-50s area wide. A lull in precipitation will continue tomorrow with calmer mid-level zonal flow aloft. Northeasterly surface winds will also persist through tomorrow as the frontal boundary clears the Gulf Coast, maintaining below average temperatures. /16/ LONG TERM.../Thursday Night through Tuesday Night/ The omega blocking pattern across the Nrn CONUS should begin to gradually break down to start the long term period, although sfc ridging will persist from the Cntrl Plains/Midwest S into the region. The closed low over the Great Basin remains progged to drift E into the Rockies while opening up Thursday night, which will reinforce a shortwave trough embedded in the dirty zonal flow E across the Srn Plains and into the region. Associated isentropic forcing should become enhanced as it spreads into the area, with overrunning of the cool/shallow air mass in place expected to contribute to areas of convection gradually increasing from W to E. Did bump pops up to likely across E TX/SE OK/NW LA late Thursday night, with mid and high chance pops elsewhere as it should take a little longer to saturate the dry air mass over these areas given the prior dry air intrusion over much of Srn AR/N LA. However, this will eventually occur during the day Friday, where pops were increased to likely/categorical areawide. Mid level lapse rates still look marginal over the region, but can't rule out isolated embedded thunder before the convection begins to diminish from W to E Friday night as mid and upper level dry air begins to entrain E beneath the ejecting progressive upper trough over the Plains. This trough will also reinforce a cold front S through the region Friday night, reinforcing the cooler (below normal)/drier air back S for the upcoming weekend. Did hold on to low pops Saturday generally along/S of I-20 to account for any lingering -SHRA near the front, before a dry forecast returns for the remainder of the weekend. While this front will usher very cool temps into the area, any radiational cooling will be offset by persistent elevated cloud cover in the WSW flow aloft, which may be more dense over SE TX/Cntrl and Srn LA S of a pair of shortwave troughs over the Cntrl Plains and Desert SW. Thus, did nudge min temps up a tad over these areas this weekend, although some insolation should occur during the day allowing for a slow modification of temps to start the new work week. Any Gulf inflow will remain cut off through the end of the extended period and beyond, with another progressive shortwave rounding a developing longwave trough over the Cntrl Canadian provinces into the Cntrl CONUS, reinforcing another weak cold front into the region Tuesday afternoon/night. The lack of any deep moisture will preclude any mention of pops for the latter extended, although a continued warmup is expected ahead of the front, with the potential for some cloud cover accompanying the front and associated trough. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 69 54 71 52 / 80 60 10 60 MLU 68 53 70 51 / 80 50 20 40 DEQ 67 50 70 48 / 50 30 0 60 TXK 65 52 69 50 / 60 40 10 50 ELD 64 49 70 47 / 70 40 10 50 TYR 70 53 70 55 / 40 60 20 60 GGG 69 53 70 52 / 50 60 20 60 LFK 76 56 72 56 / 70 70 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 16/15/16
Hazardous weather outlook, Apr 14, 6:55 AM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 655 AM CDT Wed Apr 14 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-142100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 655 AM CDT Wed Apr 14 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Scattered to numerous showers and thunderstorms will continue to spread east northeast across much of the region this morning, before diminishing from west to east late this morning through the afternoon. Isolated strong to severe thunderstorms will be possible this morning, with large hail the primary threat. Additional scattered to numerous showers and a few thunderstorms will move back into the region tonight, but no additional hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and a few embedded thunderstorms will move back into the region Thursday night, and persist through much of Friday, before diminishing from west to east Friday night with the passage of a cold front. However, no hazardous weather is expected. Cooler and drier conditions are expected for the upcoming weekend into the start of the new work week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this morning across the region. 15
In the hours before
Local storm report, Apr 14, 6:20 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CDT WED APR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL 1 SSE DE QUEEN 34.03N 94.33W
04/14/2021 E1.00 INCH SEVIER AR TRAINED SPOTTER
&&
ASLocal storm report, Apr 14, 6:29 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 AM CDT WED APR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HAIL DRY PRONG 31.58N 92.53W
04/14/2021 E1.00 INCH GRANT LA 911 CALL CENTER
&&
ASSpecial weather statement, Apr 14, 6:31 AM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Shreveport LA 631 AM CDT Wed Apr 14 2021 LAZ002>004-141230- Bossier LA-Claiborne LA-Webster LA- 631 AM CDT Wed Apr 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WEBSTER...CENTRAL CLAIBORNE AND EAST CENTRAL BOSSIER PARISHES UNTIL 730 AM CDT... At 631 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Cotton Valley, or 10 miles northwest of Minden, moving east at 30 mph. Half inch to penny size hail will be possible with this storm. Locations impacted include... Minden, Homer, Cotton Valley, Evergreen, Athens, Lisbon, Spring Lake, Holly Springs, Lake Clairborne, Antioch, Aycock and Couchwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3265 9348 3280 9350 3295 9287 3266 9287 TIME...MOT...LOC 1131Z 259DEG 28KT 3272 9341 15
Local storm report, Apr 14, 7:15 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 AM CDT WED APR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM HAIL 7 SSW WINONA 32.40N 95.22W
04/14/2021 E1.00 INCH SMITH TX TRAINED SPOTTER
&&
ASSpecial weather statement, Apr 14, 7:28 AM CDT, 21 minutes before
Special Weather Statement National Weather Service Shreveport LA 728 AM CDT Wed Apr 14 2021 ARZ073-LAZ004-006-141330- Union AR-Union LA-Claiborne LA- 728 AM CDT Wed Apr 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL UNION COUNTY... NORTHWESTERN UNION AND NORTHERN CLAIBORNE PARISHES UNTIL 830 AM CDT... At 728 AM CDT, Doppler radar was tracking a strong thunderstorm over Homer, moving northeast at 25 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Homer, Junction City, Bernice, Cooley, Lisbon, Spearsville, Lillie, Antioch, Taylorville, Summerfield, Spring Lake, Corney Lake, Lockhart, Lake Clairborne and Catesville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3269 9307 3288 9318 3315 9264 3286 9248 TIME...MOT...LOC 1228Z 244DEG 22KT 3282 9302 19
Special weather statement, Apr 14, 7:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
749 AM CDT Wed Apr 14 2021
ARZ072-073-LAZ004-141345-
Union AR-Columbia AR-Claiborne LA-
749 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION...SOUTHEASTERN
COLUMBIA COUNTIES IN SOUTHWESTERN ARKANSAS AND NORTHWESTERN CLAIBORNE
PARISHES UNTIL 845 AM CDT...
At 749 AM CDT, Doppler radar was tracking a strong thunderstorm over
Haynesville, or 13 miles north of Homer, moving east at 35 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
El Dorado, Norphlet, Haynesville, Emerson, Lisbon, Atlanta, Wesson,
Hew Hope, Newell, Marysville, Cairo, Noxobe, Three Creeks, Kenova and
Spotville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3288 9318 3309 9327 3337 9270 3337 9268
3336 9268 3336 9266 3337 9265 3337 9263
3336 9263 3336 9261 3320 9254
TIME...MOT...LOC 1249Z 250DEG 32KT 3299 9312
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:16 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 44 min |
| Apr 13, 7:30 PM CDT | Special Weather Statement | SHV | Shelby | 30 min |
| Apr 13, 8:00 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 38 min |
| Apr 13, 9:28 PM CDT | Special Weather Statement | SHV | Cherokee | 62 min |
| Apr 13, 10:24 PM CDT | Special Weather Statement | SHV | Rusk | 36 min |
| Apr 14, 12:55 AM CDT | Special Weather Statement | SHV | Smith | 35 min |
| Apr 14, 1:13 AM CDT | Special Weather Statement | SHV | Smith | 32 min |
| Apr 14, 1:27 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 63 min |
| Apr 14, 1:59 AM CDT | Special Weather Statement | SHV | Upshur | 31 min |
| Apr 14, 2:09 AM CDT | Special Weather Statement | SHV | Gregg | 36 min |
| Apr 14, 2:33 AM CDT | Special Weather Statement | SHV | Upshur | 42 min |
| Apr 14, 2:41 AM CDT | Special Weather Statement | SHV | Gregg | 49 min |
| Apr 14, 3:30 AM CDT | Special Weather Statement | SHV | Marion | 45 min |
| Apr 14, 4:29 AM CDT | Special Weather Statement | SHV | Franklin, Titus | 46 min |
| Apr 14, 4:54 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Morris, Red River, Titus | 50 min |
| Apr 14, 4:13 AM CDT | Special Weather Statement | SHV | Bossier | 62 min |
| Apr 14, 5:13 AM CDT | Special Weather Statement | SHV | Bienville | 62 min |
| Apr 14, 5:25 AM CDT | Special Weather Statement | SHV | Bossier | 65 min |
| Apr 14, 5:38 AM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Winn | 41 min |
| Apr 14, 5:41 AM CDT | Special Weather Statement | SHV | Bossier | 49 min |
| Apr 14, 6:31 AM CDT | Special Weather Statement | SHV | Claiborne, Webster | 59 min |
| Apr 14, 7:28 AM CDT | Special Weather Statement | SHV | Claiborne | 62 min |
| Apr 14, 8:29 AM CDT | Special Weather Statement | SHV | Union | 61 min |
| Apr 14, 10:09 AM CDT | Special Weather Statement | SHV | Natchitoches | 51 min |
| Apr 14, 3:32 AM CDT | Special Weather Statement | SHV | Howard | 43 min |
| Apr 14, 4:00 AM CDT | Special Weather Statement | SHV | Nevada | 60 min |
| Apr 14, 5:43 AM CDT | Special Weather Statement | SHV | Little River | 47 min |
| Apr 14, 6:04 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 42 min |
| Apr 14, 2:38 AM CDT | Special Weather Statement | SHV | McCurtain | 37 min |
| Apr 14, 3:08 AM CDT | Special Weather Statement | SHV | McCurtain | 22 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.